Fermionic quantization of Hopf solitons

Krusch, Steffen and Speight, J.Martin (2006) Fermionic quantization of Hopf solitons. Communications in Mathematical Physics, 264 (2). pp. 391-410. ISSN 0010-3616. (Full text available)

PDF (Fermionic Quantization)
Download (308kB)
[img]
Preview
Official URL
http://dx.doi.org/10.1007/s00220-005-1469-4

Abstract

In this paper we show how to quantize Hopf solitons using the Finkelstein-Rubinstein approach. Hopf solitons can be quantized as fermions if their Hopf charge is odd. Symmetries of classical minimal energy configurations induce loops in configuration space which give rise to constraints on the wave function. These constraints depend on whether the given loop is contractible. Our method is to exploit the relationship between the configuration spaces of the Faddeev-Hopf and Skyrme models provided by the Hopf fibration. We then use recent results in the Skyrme model to determine whether loops are contractible. We discuss possible quantum ground states up to Hopf charge Q=7.

Item Type: Article
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Steffen Krusch
Date Deposited: 02 Sep 2008 23:39
Last Modified: 05 Sep 2011 23:48
Resource URI: http://kar.kent.ac.uk/id/eprint/6064 (The current URI for this page, for reference purposes)
  • Depositors only (login required):

Downloads

Downloads per month over past year